MAUDE Adverse Event Report: SYNTHES GMBH TORQUE LIMITING ATTACHMENT 4NM; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

SYNTHES GMBH TORQUE LIMITING ATTACHMENT 4NM; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 511.771
Medical Device Problem Codes Detachment of Device or Device Component (2907); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Device history review: a device history review was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.Device evaluation: the actual device was returned for evaluation.  quality engineering evaluated the device and it was determined that the reported condition was confirmed.It was noted that the attachment device was likely used for unscrewing and due to lack of maintenance, the glue bonding loosened and as a consequence the tool coupling and the main body unscrewed.It was further noted that service was overdue.The assignable root cause was determined to be traced to user, which is user error.Udi: (b)(4).
 
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that the attachment device failed visual inspection.It was determined that the device was received fallen apart and the tool coupling and the main body had unscrewed.It was further determined that the device failed pretest for general condition and check the torque.The device was reassembled for assessment of the torque unit and all torque measurements passed.It was noted in the service order that halfway through an unspecified surgical procedure, it was observed that the torque limiter was spinning and no longer worked.It was reported that there was a minimal time delay to the surgical procedure.A spare device was used to complete the surgery without any issues.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
TORQUE LIMITING ATTACHMENT 4NM
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12434530
Report Number8030965-2021-07337
Device Sequence Number3255191
Product Code GEY
UDI-Device Identifier07611819119376
UDI-Public07611819119376
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511.771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Initial Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1